Pernicious Anaemia Society
15,850 members11,115 posts

Mixing patches with hydroxycobalimin

Hi. Got my patches home and they are Methylcobalimin while the injections i get from the Nurse are Hydroxycobalimin. Now I am wondering if it's safe to mix them?

The horrible tickle feelings around my nose which feels like tiny insects tickling around under the skin is back again worse than before I first started on B12. The doctor i saw last week completely scorned everything I had come to know and experience saying " Pernicious Anaemia doesn't work like that ". I was effectively put down and he just didn't want to listen. Now I don't know where to turn. Can anyone please help me.

6 Replies
oldestnewest

no problem with mixing different types of B12.

hope the patches work for you - all you can do is try.

Try not to worry about the GP - it's very common for people to be told that PA doesn't cause symptoms that it does etc just because most are under the misconception that it is all about a specific type of anaemia. GPs are generalists which means that there understanding of specific conditions can be quite (worryingly) limited. Unfortunately very few are able to recognise this and work with patients. You could try asking GP to explain how B12 does work if they start on the same tack ... and if they respond it generally just reinforces the realisation that they don't really understand.

3 likes
Reply

Hi Gambit62. Thankyou for the info. One doctor who was a locum for a day or two did actually say that he wished all doctors would go by the patients symptoms and not just by the blood tests because they were not dependable. He had never heard of the B12 patches before but said to go ahead and try them. The ones I got are Vie Patch. They are Methylcobalimin. 100% natural.

Reply

Hi Margaret-S personally I use a methylcobamalin spray every day and have cyanocobamalin injections every three weeks without any adverse effects.

I too had a "one size fits all" doctor who refused to believe that I had a return of neurological symptoms in the run up to my next scheduled jab saying they could not possibly be because of the Pernicious Anaemia I've had for 46 years because I'm having the prescribed B12 injections.

If possible have your Folate level checked as this and B12 help your iron function properly and to make red blood cells.

I'm not a medically trained person just someone who "feels better" having taken control of my own treatment.

3 likes
Reply

Hi Clive alive..thankyou for the reply. I will ask to get the Folate level checked. Today i can't do much for feeling breathless and it's so annoying. I had my Hydroxycobalimin injection 2 weeks ago and it hasn't been so effective this time.

1 like
Reply

It is not uncommon for some symptoms to appear to get worse before they get better as the B12 starts to repair the damage done to your nervous system caused by the deficiency.

A lot will depend on the severity and longevity of the deficiency and there is no set timescale for recovery as we are all different.

I well remember how very ill I was back in 1972 when I (eventually) got the diagnosis of P.A. and was given but two years to live - unless I either ate raw liver three times a day or had monthly B12 injections - I opted for the injections and am still "clivealive" and now over 75.

I wish you well

1 like
Reply

So glad you got the injections clivealive. I am 73 and only diagnosed 18 months ago. My doctor completely missed the tell tale symptoms and it had obviously been brewing for years. Thankyou for your encouraging reply.

Wishing you well too

Reply

You may also like...